Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2022
Flash Flood Warning 32, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 18, 2022, 7:25 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2022, 7:25 AM CDT (12:25 UTC)
- Expired
- Sep 18, 2022, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 150 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
313
WGCA52 TJSJ 181225
FFWSJU
VIC010-181630-
/O.NEW.TJSJ.FF.W.0032.220918T1225Z-220918T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
825 AM AST Sun Sep 18 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Saint Croix County in Virgin Islands...
* Until 1230 PM AST.
* At 825 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Grove Place, Frederiksted South, Christiansted and Frederiksted.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1770 6479 1768 6490 1777 6487 1778 6475
1775 6471 1777 6466 1776 6461 1779 6463
1779 6462 1775 6460 1776 6457 1769 6474
1770 6475 1768 6476
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAM2 follow-up statements
067
WGCA52 TJSJ 181626
FFWSJU
VIC010-181830-
/O.EXT.TJSJ.FF.W.0032.000000T0000Z-220918T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1226 PM AST Sun Sep 18 2022
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Saint Croix County in Virgin Islands...
* Until 230 PM AST.
* At 1226 PM AST, Doppler radar indicated thunderstorms producing
heavy rain continued to develop and cross the warned area. Between
1 and 4 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area with the additional
rainbands. Urban Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms with
heavy rains producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Grove Place, Frederiksted South, Christiansted and Frederiksted.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1770 6479 1768 6490 1777 6487 1778 6475
1775 6471 1777 6466 1776 6461 1779 6463
1779 6462 1775 6460 1776 6457 1769 6474
1770 6475 1768 6476
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAM453
WGCA72 TJSJ 181829
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
229 PM AST Sun Sep 18 2022
VIC010-181839-
/O.EXP.TJSJ.FF.W.0032.000000T0000Z-220918T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Croix VI-
229 PM AST Sun Sep 18 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 230 PM AST THIS AFTERNOON FOR
SAINT CROIX COUNTY...
Flood waters continue to recede. The heavy rain has ended but light
to moderate rains continue in some areas. Flooding is no longer
expected to pose a threat. Please continue to heed to remaining road
closures and remain alert to ponded roads.
A Flood Watch remains in effect until 600 PM AST Monday for portions
of Puerto Rico and Virgin Islands.
LAT...LON 1770 6479 1768 6490 1777 6487 1778 6475
1775 6471 1777 6466 1776 6461 1779 6463
1779 6462 1775 6460 1776 6457 1769 6474
1770 6475 1768 6476
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 2:34 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 18, 2:34 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
334 AM AST Sun Sep 18 2022
.SYNOPSIS...
Tropical Storm Fiona is now impacting the region, producing heavy
rainfall and tropical-storm-force winds, especially across the
eastern half of the CWA this morning. A Hurricane Warning remains
in effect for Puerto Rico, while a Tropical Storm Warning and a
Hurricane Watch remains in effect for the U.S. Virgin Islands.
Flash flooding and urban flooding, along with mudslides in areas
of higher terrain are possible, particularly across Puerto Rico.
Hurricane conditions are expected in Puerto Rico today and are
possible in the U.S. Virgin Islands this morning. Seas will
continue to be hazardous with possible wave heights up to 20 foot.
Conditions will continue to remain hazardous at least through
tomorrow.
Please follow the latest Hurricane Local Statement (HLSSJU) and
Tropical Cyclone Product (TCPAT2).
&&
.SHORT TERM...Tonight through Monday...
A Hurricane Warning remains in effect for Puerto Rico, while a
Tropical Storm Warning and a Hurricane Watch remains in effect
for the U.S. Virgin Islands. The northern side of Tropical Storm Fiona
has now reached the southeastern quadrant of the CWA and is
producing widespread rainfall and tropical-storm-force winds. The
heaviest rainfall will begin across the US Virgin Islands,
Vieques, Culebra, and eastern/southeastern Puerto Rico. Flooding
remains the greatest threat with this event and there has already
been several river gauges indicating stage levels near or over
flooding thresholds. The rainfall expectations for the event still
remain between 5 to 10 inches widespread and then 12 to 16 inches
with local maximum of 20 inches possible across eastern and
southern Puerto Rico. Flash flooding and urban flooding, along
with mudslides in areas of higher terrain are possible,
particularly across Puerto Rico.
With the latest Advisory, Tropical Storm Fiona Intermediate Advisory
Number 15A issued at 200 AM AST, there are no changes with the
watches and warnings in effect. A northwestward motion in the
track is expected to continue until Tuesday, with the center of
Fiona moving near or over Puerto Rico this afternoon or evening.
Hurricane conditions are expected in Puerto Rico today and are
possible in the U.S. Virgin Islands this morning.
Please follow the latest Hurricane Local Statement (HLSSJU) and
Tropical Cyclone Product (TCPAT2).
&&
.LONG TERM...Wednesday Through Sunday...
A wet pattern is expected to continue as generally southeasterly
flow will prevail in the lower level, filling the local atmosphere
with saturated air. The atmosphere will continue to be unstable
post-Fiona, therefore thunderstorms are expected throughout the
week. Due to days of continuous rainfall, soils across the islands
will be very saturated and the probability for flooding and
landslides will be elevated. Precipitable water values will remain
above normal and then will decrease by Thursday into the weekend
as patchy moisture moves over the region until about Sunday when a
tropical wave may pass over the region. A strong Tropical Upper
Tropospheric Trough (TUTT) may develop east of the region on
Friday. The position of this upper low and tropical wave will
determine how much rainfall will occur next weekend. Overall, for
the long term forecast, a diminishing wet pattern leading to a
normal weather pattern is expected with the greatest hazards being
urban and small stream flooding, isolated mudslides, and daily
thunderstorms.
&&
.AVIATION...At 18/06Z TC Fiona was centered nr 16.9N 65.5W abt 75
miles S of TISX movg WNW nr 7 kts. Fiona will cont to move on this
track with a gradual turn to the northwest Sunday and Sunday night.
Nmrs SHRA/SCT TSRA aft 18/09Z SE portion of FA spreading NW across
all of the FA by 18/16Z. SFC wnds incrg fm ENE 15-25/G30kt to 50-60
kt/g80kt near core. Fiona is expected to track across Cabo Rojo arnd
18/22Z. Mtn obscurations and MVFR to LIFR will be likely ovr PR/USVI
in rain bands and central core of Fiona.
&&
.MARINE...
Hazardous marine conditions are forecast for all of the local
waters for the next several days as Tropical Storm Fiona moves
across the CWA. Therefore, a Hurricane Warning is in effect for
all the local waters. Building seas up to 20 feet are expected
through Monday morning when Fiona is expected to leave the area.
Please note that high seas, high surf, and strong rip currents
will be life-threatening to those entering the water.
&&
.HYDROLOGY...
The most likely time period for the heaviest rainfall activity is
today early Monday. The areas most likely to receive the highest
rainfall accumulations are portions of eastern, interior and
southern Puerto Rico, where there is a potential for rainfall
totals to reach 12 to 16 inches with locally higher amounts to
around 20 inches. Across the Vieques and Culebra and the northern
coast of Puerto Rico the potential exists for rainfall totals to
reach 4 to 10 inches. Elsewhere, including the U.S. Virgin Islands
expect rainfall totals to range between 4 and 6 inches.
Considerable flash and urban flooding impacts are possible across
the interior and eastern and southern half of Puerto Rico from
this evening and Sunday. Across northwest Puerto Rico as well as
the US Virgin Islands, this rainfall may produce limited flash and
urban flooding impacts. Additionally, mudslides and rockfalls are
possible in areas of higher terrain. The threat of flooding will
continue into Monday-- mainly in Puerto Rico.
Several river gauges are showing stage levels reaching flooding
concern thresholds, especially the Rio Blanco in Naguabo.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for PRZ001>013.
Flood Watch through Monday afternoon for PRZ001>013.
VI...Flood Watch through Monday afternoon for VIZ001-002.
Hurricane Watch for VIZ001-002.
Tropical Storm Warning for VIZ001-002.
&&
CAM/ICP/RC/CRS/GRS/LISIn the hours before
Local storm report, Sep 18, 2:20 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
320 AM AST SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM DEBRIS FLOW 2 SSE GUAYNABO 18.36N 66.11W
09/18/2022 GUAYNABO PR EMERGENCY MNGR
EMERGENCY MANAGER REPORTED FALLEN TREES DUE
TO WINDS AT THE EXIT OF THE MARTINEZ NADAL
HIGHWAY AND CARRETERA 199 IN GUAYNABO, PR.
&&
GRSLocal storm report, Sep 18, 6:40 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
740 AM AST SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM DEBRIS FLOW 4 ESE JAYUYA 18.19N 66.54W
09/18/2022 JAYUYA PR EMERGENCY MNGR
EMERGENCY MANAGER REPORTED LANDSLIDES AT
CARRETERA 144 KM 11.6 AT BARRIO SALIENTE, IN
JAYUYA, PR. THE ROAD BETWEEN THIS KILOMETER
AND VILLALBA WAS CLOSED.
&&
GRSLocal storm report, Sep 18, 6:43 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
743 AM AST SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM DEBRIS FLOW JAYUYA 18.22N 66.60W
09/18/2022 JAYUYA PR EMERGENCY MNGR
EMERGENCY MANAGER REPORTED LANDSLIDE AT
CARRETERA 5141 JUST IN FRONT OF FERRETERIA
BALAO IN JAYUYA, PR.
&&
GRSLocal storm report, Sep 18, 6:44 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
744 AM AST SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM DEBRIS FLOW 2 ESE JAYUYA 18.21N 66.57W
09/18/2022 JAYUYA PR EMERGENCY MNGR
EMERGENCY MANAGER REPORTED LANDSLIDE AT
CARRETERA 144 KM 5.6 AT SECTOR CARIBACOA IN
JAYUYA, PR.
&&
GRSLocal storm report, Sep 18, 6:48 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
748 AM AST SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM DEBRIS FLOW 2 WSW CAMPO RICO 18.32N 65.93W
09/18/2022 CAROLINA PR 911 CALL CENTER
911 REPORTED FALLEN TREE AT CARRETERA 856 IN
CAROLINA, PR.
&&
GRSLocal storm report, Sep 18, 6:52 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
752 AM AST SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM DEBRIS FLOW YABUCOA 18.05N 65.88W
09/18/2022 YABUCOA PR 911 CALL CENTER
911 REPORTED FALLEN TREE AT CARRETERA
FRANCISCO SOSTRE JUST IN FRONT OF
COOPERATIVA DE YABUCOA. IN YABUCOA, PR.
&&
GRSNearby
Flash Flood Warnings in U.S. Virgin Islands, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.